I have graves and take 10 mg of tapazol daily, which pretty much do an excellent job at controlling my hyperthyroidism. Have been taking it for a few years now without a problem. However, I've been dealing with a bad allergic reaction for the last 2 weeks that wouldn't improve regardless a course of steroids. It occurred to me (not my allergist) that I may have developed an allergy to the tapazole, so I stopped my medication yesterday and voila! today I'm much better! anyone out there with a similar experience? having developed an allergy to tapazole after years of taking it?
The other thing is that I called my endo today to get a prescription for PTU but she's out of town and I can't reach her. Does anyone know how long can I stop taking my meds before thyroid levels get affected? what would be the equivalent of 10 mg of tapazole for PTU?
Yout thyroid will ramp back up quickly once the meds out of your system. I was on off PTU for many years. My symptoms were mild so until the heart palpatations started again I dind't even notice the difference.
You can safely go without until your Doc gets back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.